Hail, McCurtain
- When
- August 7, 1:55 PM CST
- Where
- McCurtain County, Battiest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.400, -94.930
Hail was reported at a grocery store in Battiest, Oklahoma.
A large ridge of high pressure in the upper levels of the atmosphere remained stationary across the Texas Hill Country into New Mexico. Flow around this high pressure ridge was from the northwest across the Lower Mississippi Valley and this meant that weak disturbances moved into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large ridge of high pressure in the upper levels of the atmosphere remained stationary across the Texas Hill Country into New Mexico. Flow around this high pressure ridge was from the northwest across the Lower Mississippi Valley and this meant that weak disturbances moved into the region. These disturbances reacted with deep moisture to produce showers and thunderstorms across portions of the region, some of which produced flash flooding and severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:40 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE AUG 7 2012 .DISCUSSION... AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS GUSTS MAY BE POSSIBLE IN SOME STORMS. A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 96 74 / 20 20 30 30 30 MLU 73 98 73 95 72 / 20 20 30 30 30 DEQ 74 98 73 96 69 / 40 30 30 20 20 TXK 76 97 74 95 72 / 40 30 30 30 20 ELD 74 97 74 95 73 / 20 20 30 30 30 TYR 76 98 75 97 76 / 40 30 20 30 20 GGG 76 98 74 96 74 / 40 30 20 30 20 LFK 74 98 75 96 75 / 20 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE AUG 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN APPROACHING COLD FRONT LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 W POLLOCK 31.52N 92.42W
08/07/2012 GRANT LA LAW ENFORCEMENT
SEVERAL INCHES OF WATER COVERED PORTIONS OF STUART LAKE
ROAD NEAR POLLOCK.
&&
RWILLISSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT TUE AUG 7 2012
OKZ077-072030-
MCCURTAIN-
236 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...SHERWOOD...SMITHVILLE AND WATSON...
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF OCTAVIA...OR 34
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 10 MPH. OTHER STRONG
THUNDERSTORMS WERE INDICATED 5 MILES SOUTHEAST OF HONOBIA...ALSO
MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15The Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 hail. Local standard time, as filed.
Hail was reported at a grocery store in Battiest, Oklahoma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399512.